Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 52, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Dec 19, 2012, 3:00 PM CST. It took effect at Dec 20, 2012, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 3:00 PM CST (21:00 UTC)
- In effect from
- Dec 20, 2012, 3:00 PM CST
- Expired
- Dec 21, 2012, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 10:38 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Dec 19, 10:38 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1038 AM CST WED DEC 19 2012
.UPDATE...
NO CHANGES TO THE PUBLIC GRIDS FOR THE UPDATE THIS MORNING. FEW
LIGHT SHOWERS APPEARING ACROSS OUR WESTERN COUNTIES THIS MORNING
AND THESE SHOULD CONTINUE THROUGH THE DAY. WILL KEEP CURRENT
SLIGHT CHANCE POPS AS IS...AS MOST AREAS CAN EXPECT TO REMAIN DRY
THROUGH THE AFTERNOON. WINDS SHOULD PICK UP THROUGH THE AFTERNOON
AS STRONG WINDS FROM THE LOW LEVEL JET BEGIN TO MIX DOWN BUT WE
SHOULD REMAIN BELOW WIND ADVISORY CRITERIA FOR TODAY. 38
&&
.MARINE...
EXTENDED THE SCA UNTIL 3 AM AND ANTICIPATE THAT WILL BE ISSUING A
GALE WARNING IN THE AFTERNOON PACKAGE. WINDS NEAR 20 KNOTS...A
LITTLE LESS NEARSHORE WHERE COOLER WATER LOWERS ONSHORE WINDS
TODAY WITH SEAS OF 4 TO 6 FEET ALREADY BEING REPORTED AND THESE
SHOULD BUILD A BIT MORE BEFORE THE WINDS RELAX JUST AHEAD OF THE
COLD FRONT. AFTER THE FRONTAL PASSAGE EXPECT WINDS TO INCREASE TO
20-30 KNOTS WITH GUSTS AOA GALE. STILL SOME THREAT FOR PATCHY SEA
FOG TONIGHT BUT WITH THE STRONG WINDS AND LIMITED DURATION OVER
THE COOLER SHELF WATERS AND LARGER T/TD SPREADS THE FOG WILL
PROBABLY NOT BE DENSE.
45
&&
.AVIATION...
CIGS IMPROVED EARLY WITH GUSTY WINDS ON THE INCREASE. LLWS WILL
DIMINISH AS MIXING OCCURS THIS AFTERNOON. LLJ FROM PSX-CLL WILL
SHIFT EAST AND NORTHEAST BUT STRENGTHEN DURING THE AFTERNOON WITH
LLJ AXIS ENTRANCE REGION RIGHT OVER THE MAJOR HUBS OF IAH/HOU OF
40-50KTS AT 850MB.
PATCHY FOG NEAR THE COAST MAY LOWER VISBY TO MVFR CATEGORIES JUST
AFTER SUNSET FOR A FEW HOURS.
AGREE WITH PREVIOUS PACKAGE ON TIMING FOR FROPA. EXPECTING THE
SHOWERS TO GET MORE ORGANIZED AFTER THE FRONT PASSES CLL AND NEARS
DWH-CXO AREA.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 47 58 29 59 / 30 30 10 0 0
HOUSTON (IAH) 80 54 60 33 60 / 30 40 10 0 0
GALVESTON (GLS) 76 59 63 42 58 / 20 50 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 3 AM CST THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...38
AVIATION/MARINE...45Hazardous weather outlook, Dec 19, 6:30 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CST WED DEC 19 2012 TXZ163-164-177>179-199-200-213-201300- HARRIS-HOUSTON-LIBERTY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER- 630 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE...TO OCCASIONALLY STRONG IN GUST...ONSHORE WINDS AHEAD OF AN EARLY THURSDAY COLD FRONTAL PASSAGE. WINDS ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA BUT BE BLUSTERY ENOUGH TO BLOW LIGHT WEIGHT ITEMS...SUCH AS LAWN FURNITURE OR WEAK TREE LIMBS...AROUND OR DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IN THE WAKE OF AN EARLY THURSDAY COLD FRONTAL PASSAGE..STRONG OFFSHORE WINDS IN ITS WAKE WILL APPROACH AND MAY EXCEED WIND ADVISORY CRITERIA. SUSTAINED NORTH WINDS OF AROUND 20 TO 25 MPH... GUSTING TO 35 MPH...CAN BE EXPECTED THURSDAY. NO HAZARDOUS WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE PERIOD. DUE TO THURSDAY AFTERNOON'S HIGH WINDS AND LOWERING RELATIVE HUMIDITIES TO UNDER 30 PERCENT...THERE WILL BE A HEIGHTENED FIRE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ176-195>198-210>212-214-226-227-235>238-201300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-JACKSON-MADISON-MATAGORDA-WALLER-WASHINGTON- WHARTON- 630 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE...TO OCCASIONALLY STRONG IN GUST...ONSHORE WINDS AHEAD OF AN EARLY THURSDAY COLD FRONTAL PASSAGE. AFTERNOON WINDS MAY REACH WIND ADVISORY CRITERIA AND BE STRONG ENOUGH TO BLOW LIGHT WEIGHT ITEMS...SUCH AS LAWN FURNITURE OR WEAK TREE LIMBS...AROUND OR DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IN THE WAKE OF AN EARLY THURSDAY MORNING COLD FRONTAL PASSAGE... SUSTAINED THURSDAY NORTHERLIES WILL RANGE BETWEEN 20 TO 30 MPH...GUSTING TO 35 TO 40 MPH. SUSTAINED WINDS ACROSS COASTAL COUNTIES THURSDAY WILL RANGE BETWEEN 25 TO 35 MPH...WITH GUSTS TO NEAR 40 MPH. NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. DUE TO THURSDAY AFTERNOON'S HIGH WINDS AND LOWERING RELATIVE HUMIDITIES TO UNDER 30 PERCENT...THERE WILL BE A HEIGHTENED FIRE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ330-335-350-355-370-375-201300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 630 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCANSIONALLY STRONG NEARSHORE WINDS IN THE 15 TO 20 KNOT RANGE HAS CAUTION FLAGS UP TODAY...STRONGER NEAR 20 KNOT OFFSHORE WINDS HAS HOISTED ADVISORY FLAGS. VERY MOIST AIR OVERRUNNING COOLER SHELF WATERS HAS A CHANCE OF LOCAL BAY AND NEARSHORE PATCHY FOG IN THE FORECAST THIS EVENING AHEAD OF AN APPROACHING EARLY THURSDAY MORNING COLD FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG LOCAL MARITIME WINDS IN THE WAKE OF AN EARLY THURSDAY MORNING COLD FRONTAL PASSAGE WILL CREATE SIGNIFICANTLY HEIGHTENED SEAS. OFFSHORE WINDS WILL RANGE BETWEEN 25 TO 35 KNOTS...GUSTING TO NEAR OR SLIGHTLY ABOVE GALE FORCE...RIGHT ALONG AND BEHIND THE FRONT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:11 AM CST | Gale Watch | HGX | 11 hr | |
| Dec 19, 4:23 AM CST | Fire Weather Watch | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 7 more | 11 hr |
| Dec 19, 3:00 PM CST | Gale Warning | HGX | 24 hr | |
| Dec 19, 3:00 PM CST | Low Water Advisory | HGX | 30 hr | |
| Dec 19, 3:51 PM CST | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 27 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.